"Whippets"-induced cobalamin deficiency manifesting as cervical myelopathy.

@article{Diamond2004WhippetsinducedCD,
  title={"Whippets"-induced cobalamin deficiency manifesting as cervical myelopathy.},
  author={Alan Lee Diamond and Ren{\'e} Diamond and S Mitchell Freedman and Florian Patrick Thomas},
  journal={Journal of neuroimaging : official journal of the American Society of Neuroimaging},
  year={2004},
  volume={14 3},
  pages={
          277-80
        }
}
BACKGROUND Nitrous oxide (N2O) is inhaled in anesthesia and as a recreational drug from whipped cream dispensers. Its abuse reaches approximately 10% in some age groups. By inactivating cobalamin (Cbl) (vitamin B12), N2O can cause neurologic and hematologic manifestations. We present a case of N2O-induced Cbl deficiency presenting as cervical myelopathy. CASE HISTORY After regularly inhaling N2O for many months, a 31-year-old man developed limb paresthesiae and ataxia over 3 months… CONTINUE READING